MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER
Model Number 1012451-20
Medical Device Problem Codes Break (1069); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/06/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was to treat a circumflex artery.After implantation of an unspecified stent and re-crossing of the balance middleweight universal ll (bmw ll) guide wire (gw) to the circumflex artery, and although reaching the target lesion, resistance with the nc trek balloon over the gw was met and the balloon catheter fractured within the guide catheter (but remained in one piece).The nc trek and bmw ll gw were removed and replaced.A second bmw ll gw was attempted and also generated the same issue in resistance advancing with the balloon catheter.A new guide wire and balloon were used to successfully complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device is expected to be returned for evaluation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
Visual, dimensional and functional inspections were performed on the returned device.The reported difficulty advancing the device over the guide wire and shaft break were not confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.The investigation determined the noted tear in the outer member on the returned device and reported difficulty advancing the device over the guide wire appear to be related to operational context.A conclusive cause for the reported break could not be determined.There was no damage noted to the nc trek bdc during the inspection prior to use or during preparation, which suggests a product quality issue did not contribute to the reported difficulties.Return analysis noted a pinhole sized tear located at the outer member distal to the mid lap seal.In this case, is likely that the bdc was inadvertently backloaded onto the guide wire not properly supported or at an angle such that the guide wire punctured through the outer member and subsequently resulted in the reported difficulty advancing the device.It is possible that the noted tear on the returned device is what the account perceived as the break in the shaft since they reported the balloon catheter fractured within the guide catheter (but remained in one piece); however, this cannot be confirmed since it was not possible to contact the physician for further follow up.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of this device.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key15521902
Report Number2024168-2022-10205
Device Sequence Number6078700
Product Code LOX
UDI-Device Identifier08717648151996
UDI-Public08717648151996
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model Number1012451-20
Device Catalogue Number1012451-20
Device Lot Number11104G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/19/2022
Supplement Date Received by Manufacturer11/10/2022
Initial Report FDA Received Date09/30/2022
Supplement Report FDA Received Date11/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale